Sulphasalazine induced hepatitis in juvenile rheumatoid arthritis

D. Caspi*, D. Fuchs, M. Yaron

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

Abstract

Two 19 year old patients with juvenile chronic arthritis developed liver toxicity during treatment with sulphasalazine. A significant increase in the levels of liver enzymes in serum samples was noticed in relation to the initiation of treatment in one patient and to the increase in dose in the second. The enzymes returned to normal levels 14 days after the drug had been stopped. A rechallenge in one of the patients caused re-exacerbation. This is the first report of liver toxicity induced by sulphasalazine in juvenile chronic arthritis. As spontaneous liver involvement in juvenile chronic arthritis is not rare, the possibility of drug induced hepatitis should be recognised in these patients.

Original languageEnglish
Pages (from-to)275-276
Number of pages2
JournalAnnals of the Rheumatic Diseases
Volume51
Issue number2
DOIs
StatePublished - 1992
Externally publishedYes

Fingerprint

Dive into the research topics of 'Sulphasalazine induced hepatitis in juvenile rheumatoid arthritis'. Together they form a unique fingerprint.

Cite this